MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP KIT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Perforation (2001)
Date of Event 06/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, the femoral and the tibial guides from one (1) vis adpt guide lgnp kit, did not fit well on the patient.The surgeon tried to place the guides the best he could determine, and made the cuts using them.However, the surgeon had to recut both the femur and tibia due to alignment issues.The procedure was resumed after a delay greater than 30 minutes.No further complications were reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation; therefore, a device analysis could not be performed.However, a review made by the quality engineering team revealed that the segmentation was evaluated and found to be within visionaire standards.The clinical/medical investigation concluded that, based on the limited information provided, no clinical factors can be definitively concluded to have contributed to the reported event and a user technique cannot be ruled out.The patient impact included the reported ill-fitted patient matched guides and additional femoral and tibial cuts along with the greater than 30-minute surgical delay.Although a post-operative restorative phase would be anticipated, further impact could not be determined.No further medical assessment can be rendered at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, this failure mode will be monitored for future complaints for any necessary corrective actions.As this is an unique batch device, a review of the complaint history for the batch number is not applicable.A review of the instructions for use documents for visionaire¿ patient matched instrumentation revealed that if the patient matched cutting block does not perform as intended, use the standard smith & nephew instrumentation to complete the surgery.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, a verification of part size, implant type, hand and recut type must be performed.Also, part configuration shall be compared to print.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique used and/or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP KIT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17199509
Report Number1020279-2023-01368
Device Sequence Number6741459
Product Code JWH
UDI-Device Identifier00885556656396
UDI-Public00885556656396
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2023
Device Model NumberV0100109
Device Catalogue NumberV0100109
Device Lot Number00257391V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2023
Supplement Date Received by Manufacturer09/14/2023
Initial Report FDA Received Date06/26/2023
Supplement Report FDA Received Date09/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown